Topic: Xeloda face flush

I started taking Xeloda chemo. pills 2x a day beginning on Wed 3/18, and shortly after I take the dose, I get very flushed.  It's like looking like I am having a very large hot flash.  It doesn't make me warm and I can't feel it other than I know that I am very flushed and blotchy.  As the bills wear off and it gets closer to the next dose, my face (and upper chest area) gets lighter.  Then about an hour after the next dose, wham, I'm brightly flushed again.

One side effect of the Xeloda that I was told to watch out for is the "hands and feet symdrom" where they can become dry and blister and turn red.  The warning is even to check your hands and feet twice a day.  Nothing has happened with my hands and feet just my face and upper chest.

Wondering if anyone has experienced this on Xeloda and if there is anything you did for it (other than having to cut back on the meds).

Linda Z.

"Life is not about waiting for the storms to pass...
it's about learning how to dance in the rain."

Re: Xeloda face flush

Linda....have you reported this to your oncologist?  I have heard of allergic skin reactions with Xeloda. 
Hopefully, someone else will come along with some more information
Best wishes,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Xeloda face flush

Linda:

My husband Tom is on Xeloda and he also gets the 'flushed' face.  He is on his third 'round' and so far that is about the only symptom.  Perhaps a bit of numbness in his fingers but so far nothing that he can't deal with.  I think the 'flushing' of the face is normal, but by all means mention it to your doctor.  I know that Tom's doc's want to know EVERY little change in anything....

Go with God and KEEP KICKIN' THAT cancer.

Margaret

Re: Xeloda face flush

Linda,
My dad has just finished his first round of xeloda with just a bit of numbness in his fingers.  He also has a kind of rash on his face and looks a bit flushed especially his forehead.  He doesn't seem concerned but we will be asking the onc about it this week.  I have looked around for side effects with Xeloda but this doesn't seem to be mentioned anywhere.  My dad has had the rash for probably a week without it getting any worse.

He has really noticed his energy levels upping since finishing the first course of tablets last tuesday.  I hope the same happens for you, will let you know what they say about the face!

Kate

Re: Xeloda face flush

By the way, I bought some 'Udderly Smooth' for my dad.  He thinks it's brilliant on his hands and feet, and I've read that it's much preferrable to treat it in a 'proactive' kind of way, even though he hasn't suffered too much yet.  I bought 'hand' and 'foot' separately, but he thinks I was swindled as both creams have identical ingredients...

Re: Xeloda face flush

Thanks all, for the replies. 

Yesterday, I felt the worst.  My energy level was way down, shaky, constipated (typical of chemo).  So I thought my white blood count had dropped really low.  I went in for a blood test and all was fine!  Last night I got lots of sleep and today I am having no flushing, less shaky and less "abnormal".  Don't know what it was (or just the irregularity getting to me), but the side effects I have now are VERY tolerable.  I expect to be tired, and I have just a slight numbness in the fingers, and more irregular the opposite way now, but manageable.  I prefer these symptoms to the IV chemo infusion.  The only thing is I take Xeloda every day for 14 days so there is no dissipating time until then, like the chemo infusion that is done once a week and by the end of the week, I was feeling a little perkier. (at least the first week). 

All in the name of kicking CC to the curb!  Whatever it takes.  Thanks again.  By the way, I did mention the face flushing to my chemo nurses and they had not heard of it yet.  I also had a swallowing problem while I was on Gemzar / Cisplatin that they said wasn't a side-effect.  Now I see that it IS a side-effect of the Oxaliplatin.  Of course, I have things happen that aren't quite the norm.  My brother calls me unique....unique symptoms, unique cancer, unique personality!  Well that's his opinion.  Brothers can be that way.  (Wouldn't trade him for the world.)

Katja, I actually received a sample of "Udderly Smooth" with my Xeloda kit.  It is marvelous!  Mine just says "Udderly Smooth Udder Cream" and doesn't designate hands or feet.  I use it many times daily and it has helped.  I'm also a secretary and handle papers constantly at work, which robs your hands of moisture and can cause my fingers to crack in the colder weather.  Udderly Smooth really helps.  And it soaks in quickly, not leaving an oily residue on your hands for a long time.

Linda

"Life is not about waiting for the storms to pass...
it's about learning how to dance in the rain."

Re: Xeloda face flush

Linda...We have seen, on this board, several side effects not documented and recognized by the medical personnel due to the fact that this disease is rare therefore, resulting in low patient contact.  It is however, one of the great attributes of this site in that patients and caregivers can share information otherwise not accessible to them.  I am grateful for you posting your symptoms under the correct category.  I am even happier that your symptoms have subsided and you are feeling much better.
Best wishes,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER